Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 9 of 9 Posts
G

·
Discussion Starter · #1 ·
Had another crummy night at work the other night, almost went to the ER but I waddled out of the hospital and to the car all hunkered over from the pains in my gut. Came home and called the gastro guy and he took me off the flagyl for the inflammation since apparently it wasnt helping and put me on Librax. I've looked in the data bases at the hospital for it and have read it's habit forming. I've never given it, taken it, or known anyone on it. I do know that I took one pill, and had to go back to work Friday night and I left here almost GIDDY to be going to work LOL. Anyway, any info from those that have taken it would be appreciated...thanks
 

·
Registered
Joined
·
23,983 Posts
G

·
Discussion Starter · #3 ·
Tired One-I have had a standing RX for Librax for many years. I find it very effective for spasms and D (for me). It is also part tranquilizer-librium and can cause you to be very tired when you first take it. If you need to take it alot to get things under control you may find that after a day or two the side effects which make you feel giddy or tired will go away as your body gets used to it. I've also heard that it can take a few days for it to fully work on some people but I find for me that the first pill usually does the trick. Hope this helps
------------------Nancy
 
G

·
Discussion Starter · #5 ·
Thanks for the responses, and thanks eric for the web sites...I had searched the web but missed that one. It does look like this is addicting but, I dont CARE! LOL. If it makes me feel better, gets rid of the bloating and trapped gas and reduces the spasms then whats a little addiction? Could be worse I spose.Persistance, It did say that you shouldnt take it if you have impared liver or renal functions. I spose it could cause liver problems, but the way I read it was that it just shouldnt be taken by people with those problems, it didnt say anything about causing liver damage, but I think I'll ask a pharmacist when I go back to work.
 

·
Registered
Joined
·
1,992 Posts
Yes, ask them. Because my doctor denies it (but also denies its habit-forming!) (hmmmm). Anyway, you can always wean off them, which is what I did -- down to one from two --which only took a week. Some people take four-eight, so that's where the big problems must come in.
 

·
Registered
Joined
·
320 Posts
Tired OneI have been taking Librax for four years. It works better than anything else at controlling my cramping. I take two in the morning. My doc says I can take two in the evening if I need to, but most of my problems come in the morning anyway. I have never had any side effects, and I don't think it makes me tired.Debbie
 

·
Registered
Joined
·
279 Posts
I have used librax for about 5 or 6 years, and have found it to be effective in controlling D and the anxiety. My doc is very conservative is his use of meds, and when he first prescribed it, gave me very small amounts, so if I continued to have problems I had to come back to see him again. But, then, his approach with his IBS patients is a pretty supportive one. Now he gives me fairly large prescriptions which wind up running out before I fill them. The books do say that due to the librium portion of this combination drug it can become habit forming, but my doc has had people on it for years without a problem. I generally find I'll need it a lot for a month or two, and then don't use it for several months. The only "side effects" I have when I'm taking 3 or 4 a day is that I become hoarse (not really dry mouth, just sound like I have mild laryngitis) and if it's summertime, I get hotter than usual- have to be careful to drink a lot, wear cool clothing, etc.kate
 
G

·
Discussion Starter · #9 ·
Librax has been my dream-drug for IBS-D. This is after trying bentyl, levbid, valium, and immodium. During a really bad flare-up, I was taking 3 per day. Now that things have leveled off (stress-wise), I find that I only take one in the a.m. (my worst time of day) and I'm fine. I probably will stop altogether very soon until the next flare-up. As for it being habit-forming, I guess if you take several per day for many months, it could be, but I haven't found that to be the case. As my stress level has decreased, I've needed it less and less and have had no trouble cutting back. Good luck with it.
 
1 - 9 of 9 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top